MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET

AOMORI OLYMPUS CO., LTD. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET
Model Number NM-400U-0425
Medical Device Problem Codes Failure to Deliver (2338); Failure to Infuse (2340); Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
User facility reported with an issue of "ink spread everywhere except desired location".Customer stated "the ink is spreading everywhere except where the ink needs to go.According to the reporter, the issue occurred during a standard procedure for a diagnostic colonoscopy procedure.The intended procedure was completed using a similar device.No harm was reported.No patient harm, no user injury reported.Per the report , the problem occurred/failed twice on the same model with the same lot (21v).No further information provided.This event includes two (2 ) reports to capture the two reported failure: report with patient identifier (b)(6) (nm-400u-0425, lot 21v).Report with patient identifier (b)(6) (nm-400u-0425, lot 21v).This report being submitted is for report with patient identifier (b)(6) (nm-400u-0425, lot 21v).
 
Additional Manufacturer Narrative
The customer returned unused brand new quantity of (10) of the same model and of the same lot.The used device (subject device) reported to be failed was not returned evaluation.Investigations ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on customer response to follow up , evaluation results of brand new unused lot 21v returned by the customer and the legal manufacturer's final investigation.Additionally, correction on d9 from the initial report, d9 was updated from yes to no.Follow up communication with the customer, confirmed that 2 lots were failed (21v) during a case however, it will not be returned as it was disposed.However, customer returned 10 unused (brand new) lot 21v and was received at service business center olympus san jose center.The unused 21v lot (4 lots out of 10 returned) were tested.Two (2) out of the four (4) lots were tested under the related patient identifier (b)(6).Visual inspection of the returned unused devices did not find any signs of kinks/dents/damage to the insertion portion sheath of devices when received for inspection.Functional testing performed and found no issues with the water streamline flow for both devices when the plunger of the test syringe was fully pressed.The stream line water flow was in a straight position and not spreading out for both devices.In addition, the needle extends/withdraw fully from the distal end side when the slider was manipulated.Device evaluation found no issues.Legal manufacturer investigation: a review of the device history record found no deviations that could have caused or contributed to the reported issue.All records indicated that the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.The instruction manual contains the following descriptions, and it warns against this event.(rk1556 rev.02) 4.User qualifications the operator of this instrument must be a physician or medical personnel under the supervision of a physician and must have received sufficient training in clinical endoscopic technique.This manual does not explain or discuss clinical endoscopic procedures.¿before use, prepare and inspect the instrument as instructed below.Should any irregularity be observed, do not use the instrument; use a spare instead.Damage or irregularity may compromise patient or user safety, for example: posing an infection-control risk, causing tissue irritation, perforation, bleeding or mucous membrane damage, and may result in more severe equipment damage.Conclusion summary: the root cause of the reported event could not be identified.Based on the following, it is determined that there were no abnormalities in the device.·the evaluation result of the returned unused device showed that there were no abnormalities in the new product during the functional testing.·review of dhr found no abnormalities.It is probable that due to factors such as condition of the body tissue or angle of the needle when puncturing the body tissue, the ink possibly had spread to non-targeted area.However, the exact cause of the reported event could not be determined.Olympus will continue to monitor complaints for this device.

Brand Name
SINGLE USE INJECTOR
Common Device Name
INJECTOR AND SHEATHSET
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16218469
Report Number9614641-2023-00094
Device Sequence Number6082594
Product Code FBK
UDI-Device Identifier04953170422577
UDI-Public04953170422577
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K902736
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNM-400U-0425
Device Lot Number21V
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2022
Supplement Date Received by Manufacturer01/20/2023
Initial Report FDA Received Date01/20/2023
Supplement Report FDA Received Date02/16/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown